Sign in to follow this  
IX XV LXXXVIII

Bumps on 1.5 year old tattoo?

Recommended Posts

Hey all. I got a tattoo 1.5 years ago at a convention. It healed normally and had no issues until something I noticed today. I've got small bumps isolated in just the red ink of the tattoo. There is no itchiness or pain and the bumps don't appear to be spreading. The bumps are too small to see if it is filled with puss. The tattoo itself is not raised. Has anyone this happen this happen to them before? I've got other tattoos with red ink on my body, but none of the others have this reaction. I've never had any kind of skin reaction ever in my life to anything....since this is a little worrisome.

I have a theory and maybe people with similar experiences can relate. I started taking olympic grade supplements to boost my immune system, combat my body's inflammatory response to hard exercises, and promote faster healing of my tissues to mitigate micro-tears in my tendons and muscles. I'm wondering if the massive boost to my immune system is causing this reaction to my tattoo. I'm going to lay off those supplements to see if the reaction goes away on its own. Crossing my fingers that it doesn't get worse. 

I attached a picture. Not the greatest but you can kinda see the bumps.

Any thoughts? Any and all help is welcome.

IMG_0924.JPG

Share this post


Link to post
Share on other sites
10 hours ago, IX XV LXXXVIII said:

There is no itchiness or pain and the bumps don't appear to be spreading.

My first inclination is that I wouldn't give it a second thought. I have lines that raise once in a while on some of my ink. 

How long has it been going on? Do you use moisturizer? This looks like too much moisturizer.

Share this post


Link to post
Share on other sites

It was something I just noticed yesterday. When I run my fingers over it, it feels like sandpaper over the bumpy areas. But everywhere (non red ink) in the tattoo feels smooth and normal. I use Aquaphor every few days to moisturize. I just don't want it to be something like my body is suddenly rejecting my red ink >_<

Share this post


Link to post
Share on other sites

I am a tattoo artist of 17 years, I have seen this happen through the years... including on my ex wife.

My theory is that people tend to see this reaction, years later, if they have a slight allergy, and their immune system has recently been at war with a virus (or in your case super charged by supplements).

Its annoying, but nothing to worry about.

I find that a good Cortizone cream helps, especially Cortizone for Psoriasis.  If it gets worse or itchy, take some Benadryl.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this